MAUDE Adverse Event Report: ANCHOR PRODUCTS COMPANY TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG

ANCHOR PRODUCTS COMPANY TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG
Catalog Number TRS-ROBO-8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned and photographs were provided, however the complaint of broken specimen bag is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history review were requested, but were not provided by the manufacturer.A two-year review of complaint history revealed that there has been a total of 10 complaints regarding 12 devices for this device family and failure mode.During the same time frame 167,411 devices were shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.007 percent.Per the instructions for use, the user is advised the following: only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.The anchor tissue retrieval system by conmed are for single patient use only and should not be re-sterilized.The ability to effectively clean and reuse this single use device has not been established and subsequent re-use may adversely affect the performance, safety and/or stability of the device.* the use of morcellators within the anchor tissue retrieval system by conmed has not been evaluated.The anchor tissue retrieval system by conmed is not recommended for use with power morcellators.Care should be taken when using sharp and elector-surgical devices.Note the size of the trocar when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor tissue retrieval system by conmed.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported the metal ring came through the bag (trs-robo-8) while in the patient.It was reported that there was no harm to the patient, no surgical delay and the procedure was completed as expected.Photographs were provided and the device was returned.Based on the information received and the decision tree results, this does meet the definition of a reportable event.This reporting is being raised as a device malfunction with potential for injury upon reoccurrence.

Brand Name
TISSUE RETRIEVAL SYSTEM
Common Device Name
SPECIMEN BAG
Manufacturer (Section D)
ANCHOR PRODUCTS COMPANY
52 official rd
addison IL 60101
MDR Report Key7753362
Report Number1320894-2018-00184
Device Sequence Number2012898
Product Code GCJ
UDI-Device Identifier00612376000111
UDI-Public(01)00612376000111(17)200901(10)06C7T
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Catalogue NumberTRS-ROBO-8
Device Lot Number06C7T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2018
Initial Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1